Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Loss of hearing, on Ebast DC, slight improvement. Side effects?

I am 68 years male suffering from loss of hearing / muffled hearing and cold since last ~ 3 months. My ENT doctor first prescribed Allegra-120 - 1 tablet before bed time which I followed. Due to no improvement, she told me to continue for 1 more week... again 1 more week, total 40 tablets were already consumed. Then she prescribed Ebast DC and completed 10 tabs. I find little improvement so told me to repeat it. My queries are - (a) will Ebast DC cure me of my hearing problem and bring back my hearing? (b) Even after getting cured, should I continue to prevent the hearing problem from happening in future again? (c) What are the side effects of Ebast DC? I want absolutely honest opinions please.
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  495
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
ENT Specialist 's  Response
Aug 2013
hello and welcome to health care magic,

I am Dr Sriram nathan an ENT surgeon and I shall try to help to help you out with your problem.

Ebast DC is an antihistamine and this has no direct effect on the hearing loss. In some case of hearing loss such as due to effusion which am sure your treating doctor would have thought you have, this would be prescribed to fasten the absorption of the fluid within the drum and this may improve the hearing.

But since you have absolutely no improvement even after 40 tablets, I would not assume that you have effusion and even if you do have effusion, it would seem to be chronic which needs to be addressed differently.

You need to get an audiometry assessment including PTA and impedance and get back to me or any other ENT with the reports.

regarding your second question, you must always be careful of hearing loss if you have suffered one before. For this you must not allow water to enter ear, you must take any strong medication under caution and you must not listen to loud sounds especially for long periods of time.

regarding your final question, Ebast is known to cause little drowsiness, nausea, vomitting, dryness of throat and weight gain including others. But these are very rare and this is generally a safe drug. But in any case if you are not getting any relief it is better to stop this medication and do what I have advised above

hope your doubts are clear

you can get back to me if you have further doubts

get well soon


Dr Sriram nathan
Answered: Wed, 20 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor